MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL TRIO 3MM CURVE TIP 25CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL TRIO 3MM CURVE TIP 25CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ETRIO325H
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: u94g8y.Additional information was requested and the following was obtained: the patient had a history of gastric surgery.Although the staples used for the gastric remnant at the previous surgery had firmly adhered to the liver, the surgeon did not notice it, so he used the device on the staples.The jaw could not be opened, so the surgeon used the replacement.The tissue around the jaw was cut off, with the replacement and the defect product was removed.There was no change in the patient's operative procedure and no ae for the patient.The surgeon¿s comment: i think that the cause of the defect was cutting off the staples with the enseal.If the staples were confirmed at the adhesion site, i would not use the device.Investigation summary the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the etrio325h device was received with dry body fluids on the jaws.The device was tested on the generator and passed all functional testing.The energy output delivered from the device was verified.All three tones were heard during functional testing (tone 1 is heard when the energy activation button is pressed; tone 2 is heard when tissue impedance threshold is reached and tone 3 is heard when the cycle is complete).No issues were noted with opening and closing of the jaws.It is possible that excessive body fluids influence the opening and closing of the jaws.The accumulation of body fluids is a routine occurrence during surgical procedures and does not necessarily indicate a manufacturing defect in the device.There were no anomalies noted with the functionality of the device.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event.Please reference the instruction for use for more information.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported that, during an unknown procedure, the jaws became not to open fully, and the knife did not revert to the original position after the device cut the target tissue.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.

Brand Name
ENSEAL TRIO 3MM CURVE TIP 25CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key11654093
Report Number3005075853-2021-01917
Device Sequence Number3511914
Product Code GEI
UDI-Device Identifier10705036000280
UDI-Public10705036000280
Combination Product (Y/N)N
PMA/510(K) Number
K072177
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberETRIO325H
Device Catalogue NumberETRIO325H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date04/12/2021
Patient Sequence Number1